Stevens-Johnson syndrome associated with methotrexate treatment for acute lymphoblastic leukemia: a case report


Creative Commons License

Akinci B., Sivis Z. O. , Sahin A., Karapinar D. Y. , Balkan C. , Kavakli K., ...More

ARCHIVOS ARGENTINOS DE PEDIATRIA, vol.116, no.3, 2018 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 116 Issue: 3
  • Publication Date: 2018
  • Doi Number: 10.5546/aap.2018.eng.e459
  • Title of Journal : ARCHIVOS ARGENTINOS DE PEDIATRIA

Abstract

Toxic epidermal necrolysis and Stevens-Johnson syndrome are rare mucocutaneous diseases which are associated with a prolonged course and potentially lethal outcome. They are mostly drug induced and mortality rates are very high. Although mostly skin is involved, multiple organ systems such as cardiovascular, pulmonary, gastrointestinal, and urinary systems may be affected. Here, we report a case of Stevens-Johnson Syndrome associated with methotrexate treatment who developed acute cardiac failure and gastrointestinal hemorrhage beside skin findings. He had been treated with intravenous immunglobulin and methylprednisolone succesfully and continued chemotherapy with methotrexate treatment again.